MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS ® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS ® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number HR004
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photos of the event unit were provided.Visual inspection confirmed the complainant¿s experience of sheath torn and fragmented.It was also noted that the tear contained jagged edges.Based on the description of the event and the photo provided, it is likely that a sharp object or instrument came into contact with the sheath, resulting in a hole or tear that further propagated during use.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: thp anterior approach.Description of event: complaint 1 of 2: (b)(4) - mfr# 2027111-2024-00903.Complaint 2 of 2: (b)(4) - mfr# 2027111-2024-00896.The alexis orthopedic was used according to the ifu.During the procedure the alexis was placed according to the ifu.During the reaming fase of the femur the tooth of the reamer caught up on the alexis sheet.This happens almost standard in the procedure.Theoretically fibers of the sheet could come in contact with the reamer/ femur.During the procedure the alexis was placed according to the ifu.During the reaming phase of the femur the tooth of the reamer caught up on the alexis sheet.This happens in 80% of the procedures.Theoretically fibers of the sheet could come in contact with the reamer/ femur.Due to the angle of the reamer during the anterior approach it's likely to happen the sheet tears.The tear in the sheet for the surgeon is no problem.The wound margins are still very clean.Additional information received from company rep.Via email on 23oct24: attached you will find the photos of cer1.Both descriptions are the same and both happened at the same day and place.One adjustment: i used the word reamer, but i meant broach in the description of the cer.The image is a broach; used to widen the femur for the stem prosthesis.The teeth of the broach catch up on the sheet of the alexis when used.Additional information received from company rep.Via email on 30oct24: not that particulate could be seen, unless it¿s on fiber level, all material was retrieved.Intervention: the tear in the sheet for the surgeon is no problem.The wound margins are still very clean.Patient status: patient is ok.
 
Event or Problem Description
Procedure performed: thp anterior approach.Description of event: complaint 1 of 2: (b)(4).Complaint 2 of 2: (b)(4).The alexis orthopedic was used according to the ifu.During the procedure the alexis was placed according to the ifu.During the reaming fase of the femur the tooth of the reamer caught up on the alexis sheet.This happens almost standard in the procedure.See pictures of the alexis sheet.Theoretically fibers of the sheet could come in contact with the reamer/ femur.During the procedure the alexis was placed according to the ifu.During the reaming phase of the femur the tooth of the reamer caught up on the alexis sheet.This happens in 80% of the procedures.See pictures of the alexis sheet.Theoretically fibers of the sheet could come in contact with the reamer/ femur.Due to the angle of the reamer during the anterior approach it's likely to happen the sheet tears.The tear in the sheet for the surgeon is no problem.The wound margins are still very clean.Additional information received from company rep.Via email on 23oct24: attached you will find the photos of cer1.Both descriptions are the same and both happened at the same day and place.One adjustment: i used the word reamer, but i meant broach in the description of the cer.The image is a broach; used to widen the femur for the stem prosthesis.The teeth of the broach catch up on the sheet of the alexis when used.Additional information received from company rep.Via email on 30oct24: not that particulate could be seen, unless it¿s on fiber level, all material was retrieved.Intervention: the tear in the sheet for the surgeon is no problem.The wound margins are still very clean.Patient status: patient is ok.
 
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.

Brand Name
ALEXIS ® ORTHOPAEDIC PROTECTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20645713
Report Number2027111-2024-00903
Device Sequence Number7385485
Product Code GCJ
UDI-Device Identifier00607915123185
UDI-Public(01)00607915123185
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHR004
Device Catalogue Number101428801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAMER, BROACH, HOMAN.
Patient SexUnknown